Alert archive / West Virginia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 110, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 1, 2004, 5:36 PM EDT for Wirt County, West Virginia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 5:36 PM EDT (21:36 UTC)
- Expired
- Jun 1, 2004, 6:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Wirt County, WV
The radar
The Charleston,WV radar (KRLX), 86 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:55 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 012136
SVRRLX
WVC105-012200-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
536 PM EDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WIRT COUNTY IN WEST VIRGINIA...
* UNTIL 600 PM EDT...
* AT 533 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 5 MILES SOUTHWEST OF PEEWEE...OR ABOUT 12 MILES EAST
OF RAVENSWOOD...MOVING EAST AT 45 MPH.
* SOME LOCATIONS IN THE WARNING AREA INCLUDE...ELIZABETH.
--CALL TO ACTION-- THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3911 8126 3905 8127 3905 8116 3895 8127
3893 8141 3895 8146 3895 8153 3900 8150
3903 8158 3912 8145 3915 8133
$$
SEYMOURWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 3:00 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 1, 3:00 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 300 PM EDT TUE JUN 1 2004 .UPDATE TO DISCUSSION... .DISCUSSION 300 PM EDT THU JUN 1 2004 THRU THURSDAY NIGHT... ONLY WEAK WAVES THROUGH TONIGHT UNTIL THE MAIN WAVE SWINGS THROUGH ON WEDNESDAY. WITH NO GOOD TAPPING OF MOISTURE AS A RESULT OF WEST TO EAST FLOW ACROSS REGION THE CHANCE OF PRECIPITATION WILL ONLY BE CHANCE CATEGORY INTO WEDNESDAY NIGHT. RIDGING BEHIND TROUGH FOR THURSDAY AND GOOD DRYING THURSDAY NIGHT. FRIDAY THRU TUESDAY... FRIDAY STILL APPEARS TO BE A PLEASANT JUNE DAY. WARM FRONTAL BOUNDARY STARTS LIFTING BACK NORTH ON SATURDAY SO POPS RETURN. DEEPER MOISTURE SHOULD ARRIVE BY SUNDAY. FRONTAL ZONE OSCILLATES IN OUR VICINITY SUNDAY INTO MONDAY. WARM SECTOR FIGURED FOR DAY 7. AAR BATTY .PREVIOUS DISCUSSION... 945 AM EDT TUE JUN 1 2004 CURRENT FORECAST LOOKS ON TRACK. NO CHANGES EXPECTED. AR && .AVIATION... 135 PM EDT TUE JUN 1 2004 WITH ONLY VERY WEAK WAVE BEFORE MAIN TROUGH WEDNESDAY ONLY PUT IN SOME MID DECK AND HIGH DECK WITH NO MENTION OF PRECIPITATION AS THE CHANCE WILL BE LOW. BEST OF PRECIPITATION AFTER 18Z. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. VA...NONE. KY...NONE. OH...NONE. &&
Hazardous weather outlook, Jun 1, 5:00 AM EDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK... NATIONAL WEATHER SERVICE CHARLESTON WV 500 AM EDT TUE JUN 1 2004 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-020900- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA-CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV-FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV-JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV-LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH-NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV-RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV-VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV-WYOMING WV 500 AM EDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... NO SEVERE WEATHER EXPECTED. .DAYS TWO THROUGH SEVEN... NO SEVERE WEATHER EXPECTED. HC
In the hours before
Local storm report, Jun 1, 4:53 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
453 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG RUSSELL 38.51N 82.70W
06/01/2004 GREENUP KY PUBLIC
LARGE BRANCHES BROKEN
&&
PMGLocal storm report, Jun 1, 5:02 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
502 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0442 PM DENSE FOG JACKSON 39.05N 82.63W
06/01/2004 JACKSON OH PUBLIC
TREES DOWN
&&
PMGLocal storm report, Jun 1, 5:04 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
504 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG SOUTH POINT 38.42N 82.57W
06/01/2004 LAWRENCE OH PUBLIC
LARGE BRANCHES BROKEN...STRUCTURE DAMAGE
&&
PMGLocal storm report, Jun 1, 5:06 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
506 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0452 PM DENSE FOG ASHLAND 38.46N 82.64W
06/01/2004 BOYD KY PUBLIC
TREES DWON
&&
PMGLocal storm report, Jun 1, 5:06 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
506 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG ASHLAND 38.46N 82.64W
06/01/2004 BOYD KY PUBLIC
TREES DWON
&&
PMGLocal storm report, Jun 1, 5:14 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
514 PM EDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG ASHLAND 38.46N 82.64W
06/01/2004 BOYD KY EMERGENCY MNGR
WIDESPREAD TREES AND POWER LINES DOWN
&&
PMGThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:47 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Wayne | 28 min |
| Jun 1, 4:48 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Mason, Wayne | 27 min |
| Jun 1, 5:01 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Lincoln, Putnam | 44 min |
| Jun 1, 5:25 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Roane | 50 min |
| Jun 1, 5:46 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Clay | 44 min |
| Jun 1, 5:58 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Nicholas | 47 min |
| Jun 1, 6:13 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 47 min |
| Jun 1, 6:17 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Gilmer | 28 min |
| Jun 1, 6:25 PM EDT | Severe Thunderstorm Warning | RLX | Lewis, Upshur, Webster | 50 min |
| Jun 1, 6:27 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 33 min |
| Jun 1, 6:43 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Wyoming | 47 min |
| Jun 1, 6:48 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas, Randolph | 42 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.